Advanced Search
MyIDEAS: Login

Weak Unit Roots

Contents:

Author Info

  • Park, Joon

    (Rice U)

Abstract

This paper develops the large sample theory for econometric models with time series having roots in proximity of unity. In particular, a special attention is given to the time series with roots outside the n-1-neighborhood of unity, called the weak unit roots. They are the processes with roots approaching to unity as sample size increases, but not too fastly. It is shown that the weak unit root processes yield the standard law of large numbers and central limit theorem-like results, and as a consequence, the usual large sample theory of inference based on normal asymptotics is applicable for models with weak unit root processes. This suggests that we may rely on the conventional statistical theory also for models with roots close to unity, as long as the roots are not too close to unity. In practice, it seems that we may safely use the standard normal theory, unless the roots are very close to one in a metric proportional to the magnitude of sample size. We consider a wide class of models including autoregressions and nonlinear, as well as linear, cointegrated models with weak unit roots.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ruf.rice.edu/~econ/papers/2003papers/17park.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Rice University, Department of Economics in its series Working Papers with number 2003-17.

as in new window
Length:
Date of creation: Aug 2003
Date of revision:
Handle: RePEc:ecl:riceco:2003-17

Contact details of provider:
Postal: MS-22, 6100 South Main, Houston, TX 77005-1892
Phone: (713) 527-4875
Fax: (713) 285-5278
Email:
Web page: http://www.ruf.rice.edu/~econ/papers/index.html
More information through EDIRC

Related research

Keywords:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Joon Y. Park & Peter C.B. Phillips, 1998. "Nonlinear Regressions with Integrated Time Series," Cowles Foundation Discussion Papers 1190, Cowles Foundation for Research in Economics, Yale University.
  2. Park, Joon Y. & Phillips, Peter C.B., 1999. "Asymptotics For Nonlinear Transformations Of Integrated Time Series," Econometric Theory, Cambridge University Press, vol. 15(03), pages 269-298, June.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Donald W.K. Andrews & Patrik Guggenberger, 2007. "Asymptotics for Stationary Very Nearly Unit Root Processes," Cowles Foundation Discussion Papers 1607, Cowles Foundation for Research in Economics, Yale University.
  2. Park, Joon Y., 2006. "A bootstrap theory for weakly integrated processes," Journal of Econometrics, Elsevier, vol. 133(2), pages 639-672, August.
  3. Shibamoto, Masahiko, 2008. "The estimation of monetary policy reaction function in a data-rich environment: The case of Japan," Japan and the World Economy, Elsevier, vol. 20(4), pages 497-520, December.
  4. Peter C.B. Phillips & Tassos Magdalinos, 2004. "Limit Theory for Moderate Deviations from a Unit Root," Cowles Foundation Discussion Papers 1471, Cowles Foundation for Research in Economics, Yale University.
  5. Donald W.K. Andrews & Patrik Guggenberger, 2008. "Asymptotics for LS, GLS, and Feasible GLS Statistics in an AR(1) Model with Conditional Heteroskedaticity," Cowles Foundation Discussion Papers 1665R, Cowles Foundation for Research in Economics, Yale University, revised Mar 2010.
  6. Han, Heejoon & Park, Joon Y., 2012. "ARCH/GARCH with persistent covariate: Asymptotic theory of MLE," Journal of Econometrics, Elsevier, vol. 167(1), pages 95-112.
  7. Han, Heejoon & Park, Joon Y., 2008. "Time series properties of ARCH processes with persistent covariates," Journal of Econometrics, Elsevier, vol. 146(2), pages 275-292, October.
  8. Sun, Yixiao, 2014. "Fixed-smoothing Asymptotics and Asymptotic F and t Tests in the Presence of Strong Autocorrelation," University of California at San Diego, Economics Working Paper Series qt8479f4s2, Department of Economics, UC San Diego.
  9. Donald W.K. Andrews & Patrik Guggenberger, 2007. "Hybrid and Size-Corrected Subsample Methods," Cowles Foundation Discussion Papers 1606, Cowles Foundation for Research in Economics, Yale University.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ecl:riceco:2003-17. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.